Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 12, NWS Cheyenne, WY

April 14, 20067 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Apr 14, 2006, 3:40 PM MDT for 7 counties in Nebraska. It took effect at Apr 15, 2006, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2006, 3:40 PM MDT (21:40 UTC)
In effect from
Apr 15, 2006, 12:00 PM MDT
Expired
Apr 15, 2006, 7:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3343 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 142140
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT FRI APR 14 2006

NEZ001>003-019>021-054-055-150600-
/O.NEW.KCYS.WI.Y.0012.060415T1800Z-060416T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
340 PM MDT FRI APR 14 2006

...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE...WHICH IS IN EFFECT
FROM 12 PM TO 7 PM MDT SATURDAY.

STRONG NORTHWEST WINDS WILL BLOW ACROSS THE NEBRASKA PANHANDLE ON
SATURDAY BEHIND A LOW PRESSURE SYSTEM MOVING INTO THE PLAINS. BY
MIDDAY SATURDAY...SPEEDS WILL BE FROM 20 TO 35 WITH GUSTS AS HIGH
AS 50 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JR
4 follow-up statements
000 
WWUS75 KCYS 150353
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
953 PM MDT FRI APR 14 2006

NEZ001>003-019>021-054-055-151200-
/O.CON.KCYS.WI.Y.0012.060415T1800Z-060416T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
953 PM MDT FRI APR 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 7 PM MDT
SATURDAY...

WINDS WILL SWITCH TO NORTHWEST LATE TONIGHT OVER THE NEBRASKA
PANHANDLE. THE WINDS WILL THEN INCREASE DURING THE MORNING AND
BE MIDDAY SUSTSINED WINDS WILL BE FROM 25 TO 35 MPH. WIND GUSTS
TO 45 MPH CAN BE EXPECTED OVER THE AREA FROM MIDDAY THROUGH THE
EARLY EVENING. THE WINDS WILL DIMINISH BY LATE SATURDAY EVENING. 

THE STRONG WINDS MAY PRODUCE HAZARDOUS TRAVEL CONDITIONS FOR
LIGHTWEIGHT AND HIGH PROFILE VEHICLES SATURDAY AFTERNOON AND
EVENING. VISIBILITIES MAY ALSO LOCALLY BE REDUCED NEAR PLOWED
FIELDS. BE CAREFUL WITH ANY OUTDOOR FIRES AS THEY COULD 
SPREAD QUICKLY DUE TO THE STRONG WINDS. 


$$

WEILAND
000 
WWUS75 KCYS 151147
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
547 AM MDT SAT APR 15 2006

NEZ001>003-019>021-054-055-160100-
/O.CON.KCYS.WI.Y.0012.060415T1800Z-060416T0100Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
547 AM MDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR THE WESTERN TWO THIRDS OF THE NEBRASKA PANHANDLE.

WINDS WILL SWITCH TO THE NORTHWEST AROUND MID MORNING...AND THEN
INCREASE BY NOON AS A LOW PRESSURE SYSTEM MOVING ACROSS NEBRASKA.
SPEEDS IN THE AFTERNOON WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 
45 MPH. THE WINDS WILL DECREASE SATURDAY EVENING.

THE STRONG NORTHWEST WINDS WILL PRODUCE DIFFICULT TRAVEL CONDITIONS
FOR THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PEOPLE 
ARE ALSO URGED TO BE CAREFUL WITH ANY OUTDOOR FIRES AS THEY COULD
SPREAD QUICKLY DUE TO THE STRONG WINDS.

$$

JLH
000 
WWUS75 KCYS 151732
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1132 AM MDT SAT APR 15 2006

NEZ001>003-151845-
/O.CAN.KCYS.WI.Y.0012.060415T1800Z-060416T0100Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
1132 AM MDT SAT APR 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND
ADVISORY WHICH WAS IN EFFECT UNTIL 7 PM MDT. GUSTY NORTHWEST WINDS
WILL BLOW ACROSS THE NORTHERN PANHANDLE THIS AFTERNOON BUT ARE NOT
EXPECTED TO BE AS STRONG. 

$$

NEZ019>021-054-055-160100-
/O.CON.KCYS.WI.Y.0012.060415T1800Z-060416T0100Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1132 AM MDT SAT APR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

STRONG NORTHWEST WINDS WILL BLOW ACROSS THE SOUTHERN PANHANDLE
THIS AFTERNOON THEN SLOWLY DIMINISH THIS EVENING. GUSTS FROM 35 TO
45 MPH ARE EXPECTED WITH A FEW LOCAL GUSTS AROUND 50 MPH POSSIBLE.

THE STRONG NORTHWEST WINDS WILL PRODUCE DIFFICULT TRAVEL
CONDITIONS FOR THOSE DRIVING LIGHTWEIGHT AND HIGH PROFILE
VEHICLES. PEOPLE ARE ALSO URGED TO BE CAREFUL WITH ANY OUTDOOR
FIRES AS THEY COULD SPREAD QUICKLY DUE TO THE STRONG WINDS.

$$
000 
WWUS75 KCYS 160107
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
707 PM MDT SAT APR 15 2006

NEZ019>021-054-055-160215-
/O.EXP.KCYS.WI.Y.0012.000000T0000Z-060416T0100Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
707 PM MDT SAT APR 15 2006

...WIND ADVISORY HAS EXPIRED...

WINDS WILL CONTINUE TO DECREASE AS THE SUN SETS THIS EVENING.
THEREFORE..THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:28 PM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Apr 14, 2:28 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT FRI APR 14 2006

.SHORT TERM...THROUGH SUNDAY. FLOW ALOFT WILL VEER FROM
SOUTHWESTERLY TO SOUTHERLY TONIGHT AS AN UPPER TROUGH MOVES
NORTHEASTWARD FROM SOUTHERN CA TO CO/WY. THE GFS IS SOMEWHAT
STRONGER AND FASTER THAN THE NAM WITH THE FEATURE...ALTHOUGH THE
12Z RUNS OF THE RESPECTIVE MODELS AGREE THAT THE WAVE WILL DEEPEN
INTO A CUTOFF LOW OVER SOUTHWESTERN NEB BY 18Z SATURDAY. THE
CUTOFF WILL CONTINUE DEEPENING SAT AFTERNOON AS IT MEANDERS ACROSS
NEB...WITH CYCLONIC FLOW ALOFT OVER THE FORECAST AREA. THE UPPER
FLOW PATTERN BECOMES MORE TRANQUIL SAT NIGHT AS A LOW AMPLITUDE
RIDGE MOVES OVER THE AREA. SOUTHWESTERLY FLOW WILL DEVELOP SUNDAY
AS THE RIDGE MOVES AWAY TO THE EAST AND A TROUGH MOVES ONSHORE
FROM THE PACIFIC. SURFACE LOW PRESSURE WILL CONSOLIDATE AND DEEPEN
TONIGHT OVER FAR NORTHEASTERN CO. MOISTURE WILL INCREASE FROM THE
WEST TONIGHT WITH A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS FROM
THE MOUNTAINS WESTWARD THIS EVENING...THEN A CHANCE OF SHOWERS
OVER THE ENTIRE FORECAST AREA LATE TONIGHT AS MOISTURE AND LIFT
INCREASE. THE LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE INTO NEB
SATURDAY...BECOMING VERTICALLY STACKED AS THE UPPER LOW CATCHES UP
WITH THE SURFACE LOW. THERE WILL BE A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS SAT...ALONG WITH PLENTY OF WIND AS THE PRESSURE
GRADIENT INCREASES SHARPLY ON THE BACKSIDE OF THE DEPARTING LOW
PRESSURE. IN FACT...WILL ISSUE A WIND ADVISORY FOR THE NEB
PANHANDLE PORTION OF OUR FORECAST AREA FOR SAT AFTERNOON INTO
EARLY SAT EVENING. ALL INDICATIONS ARE THAT A HIGH WIND WATCH
ISSUANCE WILL NOT BE NECESSARY FOR ANYWHERE IN OUR FORECAST
AREA...ALTHOUGH IT WILL CERTAINLY BE WINDY ESPECIALLY IN THE
AFTERNOON. COOLER AIR WILL BE DRAGGED SOUTHWARD BEHIND THE DEPARTING
LOW PRESSURE SAT ALTHOUGH HIGHS SHOULD STILL REACH THE 60S IN MOST
AREAS EAST OF THE MOUNTAINS. WINDS WILL DECREASE SAT EVENING AS THE
PRESSURE GRADIENT BEGINS TO RELAX. WRAP-AROUND MOISTURE WILL
DECREASE FROM THE WEST SAT NIGHT...WITH NO PRECIPITATION EXPECTED
AFTER MIDNIGHT. SUN WILL BE DRY AND A FEW DEGREES WARMER AS SURFACE
LOW PRESSURE DEVELOPS OVER NORTHERN WY AND INDUCES A THERMAL RIDGE
TO ITS SOUTH AND EAST. BREEZY AREAS WILL DEVELOP SUN MAINLY FROM THE
MOUNTAINS WESTWARD.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...MONDAY SHOULD BE
FAIRLY WARM DEPENDING ON WHEN A COLD FRONT ARRIVES MONDAY. COULD
BE SOME T-STORMS OUT AHEAD OF THE FRONT BUT FOR NOW HAVE NOT PUT
THEM IN FORECAST. SOME QUESTIONS LINGER AS TO HOW THINGS WILL
EVOLVE AFTER FRONTAL PASSAGE. VARIOUS MODELS IN GOOD ENOUGH
AGREEMENT THAT AN UPPER LOW WILL DEVELOP SOMEWHERE OVER THE HIGH
PLAINS AND CUT ITSELF OFF FROM THE MAIN FLOW MONDAY NIGHT. THIS
SYSTEM WILL DRIFT EAST THRU WEDNESDAY...SO IT LOOKS POSSIBLE THAT
AT LEAST THE NEBRASKA PORTION OF THE FORECAST AREA WILL GET A
PROLONGED PERIOD OF PRECIPITATION. NIGHTTIME TEMPS WILL BE COLD
ENOUGH TO ALLOW THE PRECIP TO CHANGE TO SNOW. A RATHER WEAK RIDGE
WILL CONTROL THE AREAS WEATHER ON THURSDAY AND FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY  SAT AFTERNOON INTO EARLY SAT EVENING
     NEZ001>003..019>021..054..055.

&&

SHORT TERM...JR
LONG TERM....POMEROY
Hazardous weather outlook, Apr 14, 5:04 AM MDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
504 AM MDT FRI APR 14 2006

WYZ059>070-151115-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
504 AM MDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WARM TEMPERATURES COMBINED WITH LOW RELATIVE HUMIDITIES AND
EXPECTED WINDS WILL INCREASE THE FIRE DANGER TODAY. ISOLATED
NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ALONG AND WEST
OF THE LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-151115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
504 AM MDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WARM TEMPERATURES COMBINED WITH LOW RELATIVE HUMIDITIES AND
EXPECTED WINDS WILL INCREASE THE FIRE DANGER TODAY. ISOLATED
NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSSIBLE SATURDAY AND
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RUBIN

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.